Summary: Piperacillin is a beta-lactam antibiotic of penicillin family. Some penicillins were report-ed as occupational diseases cause, but piperacillin anaphylaxis with occupational sensi-tization is rare. We describe the case of a female nurse with recurrent anaphylaxis in last few months without apparent cause, only in work environment. Latex allergy was excluded after negative latex glove provocation. Later during diagnostic workup, the patient reported a similar reaction minutes after piperacillin preparation. She denied any previous antibiotic therapeutic exposure. Skin prick tests (SPT) to beta-lactams were positive to piperacillin, penicillin G and major and minor determinants. SPT to cefuroxime was negative but intradermic test was positive. The patient has indication for beta-lactams eviction and for adrenaline auto-injector kit. No further reactions occurred after patient's transfer to another department with minimum possible exposure. Allergic risk prevention is essential and must be rapidly implemented to avoid incapacitating occupational diseases development.
|Number of pages||3|
|Journal||European annals of allergy and clinical immunology|
|Early online date||20 Nov 2017|
|Publication status||Published - 1 Mar 2018|
- drug hypersensitivity
- occupational diseases